Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Von Neumann Betti numbers and Novikov type inequalities

Author: Michael Farber
Journal: Proc. Amer. Math. Soc. 128 (2000), 2819-2827
MSC (1991): Primary 58Exx; Secondary 57R19
Published electronically: February 29, 2000
MathSciNet review: 1664370
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that Novikov type inequalities for closed 1-forms hold with the von Neumann Betti numbers replacing the Novikov numbers. As a consequence we obtain a vanishing theorem for $L^{2}$ cohomology. We also prove that von Neumann Betti numbers coincide with the Novikov numbers for free abelian coverings.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58Exx, 57R19

Retrieve articles in all journals with MSC (1991): 58Exx, 57R19

Additional Information

Michael Farber
Affiliation: School of Mathematical Sciences, Tel-Aviv University, Ramat-Aviv 69978, Israel

Received by editor(s): October 19, 1998
Published electronically: February 29, 2000
Additional Notes: This research was partially supported by the US - Israel Binational Science Foundation, by the Herman Minkowski Center for Geometry, and by EPSRC grant GR/M20563.
Communicated by: Jozef Dodziuk
Article copyright: © Copyright 2000 American Mathematical Society